MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-EX-125SOL145
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a command guide wire was attempted to be exchanged for a viperwire advance guide wire, however, due to the heavily calcified anatomy it was unsuccessful.The physician elected to continue to use the command guide wire with the diamondback 360 exchangeable peripheral orbital atherectomy device (oad).A low speed and medium speed treatment were performed.The oad made contact with the wire radiopaque tip.The oad was removed and the wire remained in vivo for additional treatments.Once the wire was removed, it was observed to have fractured.The fractured wire remains in vivo.The patient was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under separate medwatch report number.
 
Additional Manufacturer Narrative
Additional information: h6 the device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported it was reported that a command guide wire was attempted to be exchanged for a viperwire advance guide wire, however, due to the heavily calcified anatomy it was unsuccessful.The physician elected to continue to use the command guide wire with the diamondback 360 exchangeable peripheral orbital atherectomy device (oad).A low speed and medium speed treatment were performed.The oad made contact with the wire radiopaque tip.The oad was removed and the wire remained in vivo for additional treatments.Once the wire was removed, it was observed to have fractured.The dback periph exch 1.25mm sl 145cm oad us instruction for use (ifu), warns: ¿the device is designed to track and spin only over the csi peripheral viperwire advance guide wire or the viperwire advance with flex tip guide wire.Do not use any other guide wire with this device.¿ in this case, it is likely that the violation of the ifu contributed to the reported damage.Based on the information received, the investigation determined that the reported device causing damage to another device appears to be related to user error.In this case it is likely that the reported damage is due to using the exchangeable orbital atherectomy device with a non-viperwire guide wire; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21172265
Report Number3004742232-2025-00017
Device Sequence Number11831296
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)260531(10)538702
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDBP-EX-125SOL145
Device Catalogue NumberDBP-EX-125SOL145
Device Lot Number538702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown